Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: luvox / movox
|aidan - Tue Mar 13, 2007 10:06 pm||
I am taking movox (generic luvox) at a dosage of 1 pill per day.
I resently discussed with my doctor the possibility of increasing my dosage as I am finding myself depressed & anxious frequently of late. She said were I to do so I should increase only in 1/2 pill increments and something about over 2 week periods and possibly something about every second day - can't remember. She's now on holidays and I need some clarification of this... namely how exactly should I go about increasing dosage? please help.
|Dr. Chan Lowe - Wed Mar 21, 2007 3:37 am||
I am not familiar with whether or not these pills can be cut in half. If so, you can adjust your dosing accordingly. If not, you'll need to discuss this with your doctor. Your local pharmacist should be able to tell you whether or not you can cut the pills.
Luvox is in a category of medications known as SSRI or selective serotonin reuptake inhibitors. They are used to treat depression and occasionally anxiety. It can take SSRI's 3-4 weeks to reach full effect, so it is important not to interpret no response soon after starting the medicine as a medication failure. If symptoms are not under control in 3-4 weeks it is reasonable to try to adjust the dosage upwards. Generally, dosing increases are made in 3-4 week intervals to give the new dose a chance to work. There is a maximum dose that can be used.
I would recommend that you discuss with your doctor about how to increase your dosages. Often there is a physician that is covering for the doctor when he/she is out of town. You may be able to talk with this person to get some more specific answers. I am unable to give you any specifics as I do not have access to your chart and have not examined you.
Hopefully this helps a little.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.